Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Is it normal to have low energy, headaches and tearfulness due to water infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
My daughter was being treated for a water infection, but has since visited a & e on the advice of the out of hours doctor at the weekend.They have x rayed, done blood tests, specimen, and blood gas test, and confirmed an infection. Four days later she has no energy, headaches, tearful, and still feels sick which is very unlike her. The medication she has been gievn is Clarithromycin 500mg twice a day, but it makes her feel so sick. Is this normal?
Posted Tue, 1 May 2012 in Infections
Answered by Dr. Deepak Anvekar 27 minutes later

To provide more accurate information, I would request you to provide the following details:-

1. Age of your daughter
2. Provisional diagnosis - made by the treating doctors
3. Please mail or state - Any reports of the the tests that have been done so far.

You can mail your reports to YYYY@YYYY with subject: ATTN Dr. Deepak Anvekar.

Once the additional details have been provided, it would help me to give you right suggestions.

Above answer was peer-reviewed by
Follow-up: Is it normal to have low energy, headaches and tearfulness due to water infection? 19 hours later
Thank you for responding

My daughter is 41 years of age. Age of your daughter
The hospital doctor seemed to indicate a chest infection as her lungs did not sound completly clear but the xrays showed no problem. She was told if she coughed up blood to come back.

The pains in her back have subsided, but she is still feeling unwell as explained in my last mail. She also has endemetriosis and is awaiting attention from the gynocology consultants regarding an operation, and she does get pain in the lower abdomen.

She had a chest x XXXXXXX which was ok, she had blood tests not sure what for, but they seemed ok, she had a blood gas test to ensure no clots I think, that was ok,her urine speciman showed small trace of blood, but the doctor said that she possibly had a water infection as well. When attending her GP in itially he did not do any tests that day but she had blood taken the next day I believe for thyroid and diabetes, the hospital doctor confirmed these as ok

She appears to be getting better bodily each day but is very depressed, no energy, and generally feels unwell.

Answered by Dr. Deepak Anvekar 5 minutes later

Thank you for the additional information,

From the history provided so far, it seems that your daughter might be suffering with urinary tract infection, which is being treated by an antibiotic (Clarithromycin). It is very common for patients with such infections to have persisting symptoms, which is usually due to the activity of the body's immune system acting to clear the infection.

In addition, antibiotics also cause a few minor side-effects, like fatigue, change in taste which might reduce appetite, and hence cause reduced energy levels.

But these changes are very transient and short lived. Once the full course of antibiotics is completed , the infection will get cleared and with that the symptoms will also subside.

In the mean time, using NSAIDs like Ibuprofen, might reduce body pain and headaches but would be better to take it after discussing with your treating doctor. Proper nutrition and adequate hydration with water or fruit juices is also necessary.

I would like to remind you, that once the treatment is completed, a repeat urinalysis and urine culture should be repeated to confirm that the infection is cleared. This is to rule out a carrier state (asymptomatic infections).

Hope this answers your query. In case of any further doubts, I am available for the follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor